MAUDE Adverse Event Report: MAKO SURGICAL CORP. MAKOPLASTY® PARTIAL KNEE END EFFECTOR; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. MAKOPLASTY® PARTIAL KNEE END EFFECTOR; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 111758
Medical Device Problem Codes Detachment of Device or Device Component (2907); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
After the surgeon burred out part of the posterior tibia and proceeded to pull the end effector out to burr another portion of the tibia, we saw that the burr came out of the end effector.After taking apart the whole construct and changing out the burr, we realized that the top magnetic clamp of the end effector did not engage correctly, causing the burr to become loose.The end effector was changed out and no damage was done to the patient.Pka case delayed =15 minutes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: the event reported that a partial knee end effector was unable to hold a burr in place during resection.A < or = 15min delay occurred to change device to another.A magnetic component was reported.Device evaluation and results: visual inspection showed normal wear and tear.No components were missing.Functional inspection showed no issue.The collet nuts used during the case were not sent back so a full functional test could not be done.The collet nuts is what helps to hold the hd long and burr in place.Other collet nuts were tested and assembled to the device with no issue.Assembly to hd long and burr worked as expected.Device history review: review of device history records indicate 26 devices were accepted into final stock on 10/31/2014 with no reported discrepancies.Complaint history review: review of complaints for p/n 111758, l/n 26071113 within the trackwise database show no other related complaints.Conclusion: the failure was not confirmed.No issues were found.Corrective action / preventive action: no action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.

Brand Name
MAKOPLASTY® PARTIAL KNEE END EFFECTOR
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key7565336
Report Number3005985723-2018-00330
Device Sequence Number11432443
Product Code OLO
UDI-Device Identifier00848486017354
UDI-Public00848486017354
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number111758
Device Lot Number2600584
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer07/16/2018
Initial Report FDA Received Date06/04/2018
Supplement Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;